Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 4, NWS Burlington, VT

May 20, 2011Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this flash flood warning at May 20, 2011, 3:53 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 3:53 PM EDT (19:53 UTC)
Expired
May 20, 2011, 9:45 PM EDT
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 100 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WGUS51 KBTV 201953
FFWBTV
NYC033-089-210145-
/O.NEW.KBTV.FF.W.0004.110520T1953Z-110521T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK
  SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK

* UNTIL 945 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE RADAR ESTIMATED THAT 
  BETWEEN 1 AND 3 INCHES HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  WANAKENA...TUPPER LAKE AND CARRY FALLS RESERVOIR

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4450 7437 4444 7413 4441 7413 4441 7414
      4413 7410 4404 7506 4445 7481 4453 7458

$$

JMG
2 follow-up statements
041 
WGUS71 KBTV 202135 RRA
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
535 PM EDT FRI MAY 20 2011

NYC033-089-210145-
/O.CON.KBTV.FF.W.0004.000000T0000Z-110521T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-ST. LAWRENCE NY-
535 PM EDT FRI MAY 20 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHEASTERN ST. LAWRENCE AND SOUTHERN FRANKLIN COUNTIES IN NORTHERN
NEW YORK...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA. RADAR 
ESTIMATES OF BETWEEN 2 AND 4 INCHES HAVE OCCURRED THIS AFTERNOON 
BETWEEN THE TOWNS OF TUPPER LAKE AND MADAWASKA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE TOWNS 
OF SANTA CLARA...TUPPER LAKE AND CARRY FALLS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.  RURAL AND SECONDARY ROAD WASHOUTS ARE 
ALSO LIKELY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN!

&&

LAT...LON 4450 7437 4444 7413 4441 7413 4441 7414
      4413 7410 4404 7506 4445 7481 4453 7458

$$

JMG
646 
WGUS71 KBTV 210145
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
945 PM EDT FRI MAY 20 2011

NYC033-089-210153-
/O.EXP.KBTV.FF.W.0004.000000T0000Z-110521T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-ST. LAWRENCE NY-
945 PM EDT FRI MAY 20 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR SOUTHEASTERN
ST. LAWRENCE AND SOUTHERN FRANKLIN COUNTIES IN NORTHERN NEW YORK...

PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH MIDNIGHT 
TONIGHT...WITH ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO ONE HALF 
OF AN INCH EXPECTED. THIS WILL CONTINUE TO CAUSE ELEVATED RIVER 
LEVELS...ALONG WITH THE THREAT FOR MINOR LOW LYING AND FIELD 
FLOODING.

LAT...LON 4450 7437 4444 7413 4441 7413 4441 7414
      4413 7410 4404 7506 4445 7481 4453 7458

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:27 PM EDT, 26 minutes earlier.

Area forecast discussion, May 20, 3:27 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
327 PM EDT FRI MAY 20 2011

.SYNOPSIS...
LOW PRESSURE WHICH HAS AFFECTED THE NORTH COUNTRY OVER THE PAST
SEVERAL DAYS...WILL FINALLY MOVE OFFSHORE AND AWAY FROM THE REGION
LATER THIS WEEKEND AS HIGH PRESSURE BUILDS OVER THE AREA FOR SUNDAY.
A WARM UP IS EXPECTED GOING INTO NEXT WEEK WITH HIGH PRESSURE
OFFSHORE...BUT PRECIPITATION WILL RETURN AS WELL WITH A FRONTAL
BOUNDARY MOVING OVER THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 327 PM EDT FRIDAY...SCT RW/TRW ACROSS THE CWA THIS AFTERNOON
AS CIRCULATION AROUND UPPER LOW CONTINUES TO BRING MOISTURE/
PRECIP WESTWARD OFF THE ATLANTIC. DUE TO LACK OF FLOW TO MV
STORMS...DRIFTING OCCURRING AND RESULTING IN LCL SPOTS RECEIVING
VERY HEAVY DOWNPOURS. AS EVENING PROGRESSES WITH LOSS OF DAYTIME
HEATING...DO EXPECT TRW TO DROP TO ONLY SCT RW THRU THE OVERNGT AS
REGION STILL UNDER UPPER LOW INFLUENCE. WITH AIRMASS LGT/VAR AND
RAINFALL FOR MOST AREAS... HAVE PUT IN MENTION OF FG FOR ALL
AREAS. ALSO WILL BE KEEPING TEMPS CLOSE TO LAST NGT LOWS DUE TO
PERSISTENCE WITH CONDITIONS.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 327 PM EDT FRIDAY...SCT RW CONTINUE INTO SATURDAY MORNING AS
UPPER LOW FINALLY BEGINS TO PUSH OFF THE NEW ENG COAST. EVEN WITH
THE SHIFT EASTWARD...DO EXPECT OUTER CIRCULATION BAND TO AFFECT
THE NORTH COUNTRY DURING THE DAY...MAINLY WITH LGT RW ACTIVITY. BY
THE AFTERNOON THOUGH...WITH BREAKS IN CLD COVER...SOME TRW WILL
DEVELOP AND MAINLY AFFECT AREAS OF VT. LOCALIZED DOWNPOURS AGAIN
WILL BE MAJOR CONCERN WITH ANY OF THESE STORMS WITH PRECIP WATER
AT NEAR AN INCH TO 1.25. HIGHS FOR TOMORROWW CLOSE TO GUIDANCE BUT
HAVE SHIFTED A BIT BLW WITH CLDS/RW EXPECTED AS WITH GOING INTO
TNGT...BY 00Z SUN WITH LOSS OF DAYTIME HEATING...SCT RW WILL
REMAIN W/ AREAS OF FG DEVELOPING LAST INTO THE OVERNGT HRS. SKIES
GOING FROM MCLDY TO PCLDY WITH RIDGE BUILDING IN TOWARDS MORNING.
OVERNGT LOWS WILL BE A BIT COOLER THAN TNGT LOWS DUE TO CLRING
EXPECTED.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 423 AM EDT FRIDAY...EARLY PORTIONS OF THE EXTENDED FORECAST
REMAIN ON TRACK WITH AN UPPER RIDGE BUILDING OVER THE REGION
SATURDAY NIGHT THROUGH SUNDAY. WARM FRONT STILL LOOKS TO MOVE
SOUTH TO NORTH THROUGH THE REGION SUNDAY NIGHT INTO MONDAY...WITH
WARMER/MOISTER AIR MOVING INTO THE FORECAST AREA SUPPORTING THE
CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT. MONDAY NIGHT
ONWARDS THINGS HAVE CHANGED A BIT FROM YESTERDAYS FORECAST.
SURFACE COLD FRONT APPROACHING THE REGION MONDAY NIGHT INTO
TUESDAY NOW WANTS TO STALL OVER THE REGION WITH SEVERAL WAVES OF
LOW PRESSURE TRACKING OVER THE REGION THROUGH THE WEEK. THIS IS
CERTAINLY NOT WHAT WE WANT AFTER EXPERIENCING THE WETTEST SPRING
ON RECORD UP HERE. IF THIS SOLUTION WAS TO PAN OUT...MUCH OF THE
NORTH COUNTRY WOULD REMAIN IN A WARM/MOIST ATMOSPHERE THROUGH THE
WEEK WITH CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS EVERY
DAY. QUITE DIFFERENT FROM YESTERDAYS MODELS WHICH TRACKED THE
FRONT THROUGH THE AREA TUESDAY NIGHT FOLLOWED BY HIGH PRESSURE.
CERTAINLY LOOKS TO BE A CHANGEABLE PATTERN NEXT WEEK WITH A LOT OF
UNCERTAINTY AND BIG IMPACTS SO STAY TUNED.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THRU EARLY THIS EVENING...BRIEFLY AFFECTING THE NORTH COUNTRY
TAF SITES THRU 00Z...WITH THE EXCEPTION OF KMSS. UPPER LOW CENTERED
NEAR NORTHERN NJ IS CONTRIBUTING TO COLD POOL ALOFT AND DAYTIME
HEATING HAS RESULTED IN SUFFICIENT INSTABILITY TO SUPPORT
CONVECTIVE ACTIVITY WITH TOPS TO 30-35 KFT THRU 00Z. STORMS
DIMINISH IN COVERAGE AND INTENSITY OVERNIGHT AS BOUNDARY LAYER
COOLS. BRIEF HEAVY RAINFALL IS EXPECTED WITH THE CONVECTIVE
STORMS...AND WILL RESULT IN BRIEF IFR CONDITIONS FOR THE TAF
SITES. ACROSS THE ST. LAWRENCE VALLEY...IT APPEARS LOW CLOUDS AND
PATCHY FOG WILL GENERALLY PRECLUDE THUNDERSTORM DEVELOPMENT...BUT
CONTINUED CEILINGS AROUND 1 KFT ARE POSSIBLE AT KMSS THIS AFTN.
WEAK FRONTAL BOUNDARY SAGS SOUTHWARD ACROSS THE NORTH COUNTRY
OVERNIGHT...CAUSING A WEAK N-NW WIND SHIFT. OTHERWISE...RAIN/SATURATED
CONDITIONS WILL RESULT IN PATCHY FOG...MAINLY AFTER 04Z. FRONTAL
CONVERGENCE MAY ALSO RESULT IN A FEW RAIN SHOWERS OVERNIGHT...BUT
DIFFICULT TO DETERMINE DIRECT IMPACT TO ANY OF THE TAF SITES. UPR
LOW SHIFTS SOUTHEAST OF NEW ENGLAND DURING THE DAY SATURDAY...BUT
WEAK FRONTAL ZONE AND CONTINUED COOL AIR ALOFT WILL RESULT IN
ADDITIONAL TOWERING CU AND DEVELOPING SHOWERS AND TSTMS TOWARD 18Z
SATURDAY. IT APPEARS THE BULK OF THE CONVECTIVE ACTIVITY DURING
THE DAY SATURDAY WILL TAKE PLACE ACROSS CENTRAL AND EASTERN VT.

OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
ISOLD TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
AFTERNOON...WITH THE GREATEST COVERAGE OF STORMS ACROSS CENTRAL
AND EASTERN VERMONT. THIS CONVECTIVE ACTIVITY WILL RESULT IN
BRIEF MVFR/IFR CONDITIONS AT THE VERMONT TAF SITES...BUT WE SHOULD
OTHERWISE SEE VFR CONDITIONS WITH LIGHT N-NE WINDS. CONVECTION
DIMINISHES EARLY SATURDAY NIGHT FOLLOWED BY DRY CONDITIONS
SATURDAY NIGHT AND SUNDAY. MAY SEE PATCHY FOG DEVELOP AT MPV/SLK
LATE SATURDAY NIGHT. WARM FRONT APPROACHING FROM THE SOUTHWEST
BRINGS A PERIOD OF RAIN TO THE NORTH COUNTRY DURING SUNDAY NIGHT.
MODERATE SOUTH WINDS 15-25 MPH ARE POSSIBLE AT BTV/PBG DURING
SUNDAY NIGHT INTO MONDAY AS WARM FRONT LIFTS TO THE NORTH.
ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS - SOME POSSIBLY
STRONG - ARE FORECAST DURING THE AFTERNOON TUESDAY AS A COLD FRONT
APPROACHES THE REGION FROM THE NORTHWEST.

&&

.MARINE...
AS OF 424 AM EDT FRIDAY...LAKE CHAMPLAIN LEVELS CONTINUE TO HOLD
STEADY NEAR 102.6 FEET AT ALL GAGES THIS MORNING...WITH A SLOW
RECESSION FORECAST OVER THE NEXT FEW DAYS. ALTHOUGH WE DO EXPECT
SCATTERED SHOWERS AND A FEW THUNDERSTORMS TODAY THROUGH
SATURDAY...BASIN AVERAGE RAINFALL AMOUNTS WILL GENERALLY BE LOW
ENOUGH TO HAVE LITTLE IMPACT ON THE LAKE LEVELS. IN
ADDITION...WINDS OVER THE NEXT 2 DAYS WILL BE LIGHT (GENERALLY
LESS THAN 10 KNOTS) WITH LITTLE WAVE OR SEICHE IMPACTS EXPECTED.

SOME GROWING CONCERNS GOING INTO SUNDAY NIGHT AND NEXT WEEK AS A
FRONTAL BOUNDARY LOOKS TO STALL OVER THE REGION BRINGING OCCASIONAL
BOUTS OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR
STRONGER SOUTHERLY WINDS THROUGH THE WEEK AS WELL...ESPECIALLY
MONDAY AFTERNOON WHERE WE MAY SEE WINDS APPROACHING 20 KTS...WHICH
WOULD RESULT IN SOME WAVE ACTION. STAY TUNED.

FOR BOATERS...MANY HAZARDS SUCH AS BREAKWATER AND OTHER ROCKS OR
OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...HIGH FLOW FROM RIVERS OVER THE
LAST MONTH HAS DELIVERED PLENTY OF DEBRIS INTO THE LAKE...ESPECIALLY
NEAR RIVER MOUTHS. LASTLY...THE NEAR-SHORE LAKE TEMPERATURES HAVE
ONLY WARMED INTO THE LOWER 40S...WHICH COULD LEAD TO POTENTIAL
HYPOTHERMIC CONDITIONS ONE WERE TO FALL INTO THE WATER. DUE TO THE
ABOVE FACTORS...RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...LAHIFF
AVIATION...BANACOS
MARINE...
Hazardous weather outlook, May 20, 3:49 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
349 AM EDT FRI MAY 20 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-210800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
349 AM EDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 20, 1:56 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT FRI MAY 20 2011

VTZ002-005-006-016-017-201900-
EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-LAMOILLE VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
156 PM EDT FRI MAY 20 2011

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHERN
CHITTENDEN...SOUTHERN FRANKLIN AND WESTERN LAMOILLE COUNTIES...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTFORD...
MOVING NORTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RADAR ESTIMATES
SUGGEST 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN WITH THIS
THUNDERSTORM SOUTH OF WESTFORD.

THIS STORM WILL BE NEAR WESTFORD AROUND 200 PM...FAIRFAX AROUND 215
PM...WEST MILTON AROUND 230 PM...EAST GEORGIA AROUND 245 PM AND
GEORGIA CENTER AROUND 300 PM.

LAT...LON 4458 7322 4473 7322 4485 7295 4459 7283
      4450 7306

BANACOS
Special weather statement, May 20, 2:54 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
254 PM EDT FRI MAY 20 2011

NYZ034-035-VTZ009-018-201945-
EASTERN ADDISON VT-EASTERN ESSEX NY-WESTERN ADDISON VT-
WESTERN ESSEX NY-
254 PM EDT FRI MAY 20 2011

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ADDISON AND
ESSEX COUNTIES THROUGH 4 PM...

AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW HAVEN...
MOVING WEST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED.

THIS STORM WILL BE NEAR NORTH FERRISBURGH AROUND 300 PM...WALTHAM
AROUND 315 PM...VERGENNES AROUND 330 PM AND PANTON AROUND 345 PM.

IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS.

LAT...LON 4398 7347 4424 7354 4428 7307 4410 7301

BANACOS
Special weather statement, May 20, 3:02 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT FRI MAY 20 2011

VTZ006>008-202000-
CALEDONIA VT-LAMOILLE VT-WASHINGTON VT-
302 PM EDT FRI MAY 20 2011

...A STRONG THUNDERSTORM PRODUCING LOCALLY HEAVY RAIN WILL AFFECT
WESTERN CALEDONIA...LAMOILLE AND WASHINGTON COUNTIES THROUGH 4 PM...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABOT...MOVING
WEST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED.

THIS STORM WILL BE NEAR KENTS CORNER AROUND 315 PM...ELMORE AROUND
330 PM...MOUNT WORCESTER AROUND 345 PM AND STOWE AROUND 400 PM.

IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS.

LAT...LON 4451 7223 4434 7231 4442 7283 4445 7281
      4446 7284 4449 7282 4450 7281 4451 7281
      4468 7273

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 6:15 PM EDTAreal Flood AdvisoryBTVEssex4 hr
May 20, 6:26 PM EDTSpecial Weather StatementBTVClinton64 min
May 20, 7:35 PM EDTSpecial Weather StatementBTVClinton55 min
May 20, 7:50 PM EDTAreal Flood AdvisoryBTVClinton, Essex, Franklin, St. Lawrence5 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.